Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

21 month old, recently had bronchitis, laryngitis, on azithromycin. WBC 5.1, increased monocytes. Side effect of syrup ?

Hi. I am a mum to a 21 month old son, My son recently had bronchitis and laryngitis . The doctor started him on azithromycin as a precaution along with a cough syrup . I got the CBC done two days after starting the antibiotic and his WBC was 5.1 with a slight increase in monocytes level. The rest of the report was ok. Coud this be a result of the medication he is taking or smthing else?
Asked On : Tue, 20 Nov 2012
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Reduced WBC counts usually happens in viral infections.
Increase in monocytes can happen in viral infections/ recovery from neutropenia following viral infections/ any acute infections.

So please don`t be bothered about the reports. See if he is improving symptomatically.
If his food intake is okay and activity is normal, you need not worry.

Hope my answer helps you.
Wish a speedy recovery for your kid.
Answered: Wed, 21 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor